Alert archive / Texas / Tornado Warnings in 2022

Tornado Warning 11, NWS Lubbock, TX

May 24, 2022Crosby County, Texas

NWS Lubbock, TX issued this tornado warning at May 24, 2022, 6:10 PM CDT for Crosby County, Texas. It was in force for 18 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 24, 2022, 6:10 PM CDT (23:10 UTC)
Expired
May 24, 2022, 6:28 PM CDT
In force
18 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.5 in

County Crosby County, TX

The radar

The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 24, 6:22 PM CDTTSTM WND GST 626 Nw White River Lake, TXWEST TEXAS MESONET REPORT. A WIND GUST TO 59 MPH WAS ALSO REPORTED AT 623 PM.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 24, 2:03 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.2 hours before the alert went out and 197 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2022-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2022-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
729 m above ground
0-6 km bulk shear
51 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

174 
WFUS54 KLUB 242310
TORLUB
TXC107-242345-
/O.NEW.KLUB.TO.W.0011.220524T2310Z-220524T2345Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lubbock TX
610 PM CDT Tue May 24 2022

The National Weather Service in Lubbock Texas has issued a

* Tornado Warning for...
  Southeastern Crosby County in northwestern Texas...

* Until 645 PM CDT.
    
* At 609 PM CDT, a severe thunderstorm capable of producing a tornado
  was located 8 miles northwest of Kalgary, or 8 miles west of White
  River Lake, moving east at 15 mph.

  HAZARD...Tornado and ping pong ball size hail.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* Locations impacted include...
  White River Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3346 10131 3355 10131 3364 10105 3344 10104
TIME...MOT...LOC 2309Z 263DEG 14KT 3351 10123 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

SINCAVAGE
3 follow-up statements
521 
WWUS54 KLUB 242317
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
617 PM CDT Tue May 24 2022

TXC107-242345-
/O.CON.KLUB.TO.W.0011.000000T0000Z-220524T2345Z/
Crosby TX-
617 PM CDT Tue May 24 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN CROSBY COUNTY...
    
At 617 PM CDT, a severe thunderstorm capable of producing a tornado
was located 6 miles northwest of White River Lake, moving east at 15
mph.

HAZARD...Tornado and ping pong ball size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
White River Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3345 10124 3356 10127 3364 10105 3344 10104
TIME...MOT...LOC 2317Z 263DEG 14KT 3351 10119 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.50 IN

$$

SINCAVAGE
356 
WWUS54 KLUB 242323
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
623 PM CDT Tue May 24 2022

TXC107-242345-
/O.CON.KLUB.TO.W.0011.000000T0000Z-220524T2345Z/
Crosby TX-
623 PM CDT Tue May 24 2022

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR
SOUTHEASTERN CROSBY COUNTY...
    
At 623 PM CDT, a severe thunderstorm capable of producing a tornado
was located 4 miles northwest of White River Lake, moving east at 15
mph.

HAZARD...Tornado and quarter size hail.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

Locations impacted include...
White River Lake.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3345 10120 3358 10122 3364 10105 3344 10104
TIME...MOT...LOC 2323Z 263DEG 14KT 3351 10116 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.00 IN

$$

SINCAVAGE
128 
WWUS54 KLUB 242328
SVSLUB

Severe Weather Statement
National Weather Service Lubbock TX
628 PM CDT Tue May 24 2022

TXC107-242338-
/O.CAN.KLUB.TO.W.0011.000000T0000Z-220524T2345Z/
Crosby TX-
628 PM CDT Tue May 24 2022

...THE TORNADO WARNING FOR SOUTHEASTERN CROSBY COUNTY IS CANCELLED...
    
The tornado threat has diminished and the Tornado Warning has been
cancelled. However, large hail and damaging winds remain likely and a
Severe Thunderstorm Warning remains in effect for the area.

A Severe Thunderstorm Watch remains in effect until 1000 PM CDT for
northwestern Texas.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Lubbock Texas.

LAT...LON 3345 10120 3358 10122 3364 10105 3344 10104
TIME...MOT...LOC 2327Z 263DEG 14KT 3351 10114 

$$

SINCAVAGE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this tornado warning went out at May 24, 2:27 PM CDT, 3 hours 43 minutes earlier.

Area forecast discussion, May 24, 2:27 PM CDT, 3 hours 43 minutes before
Area Forecast Discussion
National Weather Service Lubbock TX
227 PM CDT Tue May 24 2022

.SHORT TERM...

No change for today's forecast from the Mesoscale Update issued at
noon. Later tonight, shower and thunderstorm coverage is expected
to diminish and/or move E-NE out of our area by midnight. Cooler
air filling in behind the upper level low over the Panhandles of
Texas and Oklahoma will drop overnight lows area wide, into the
mid-40s. Northerly winds tomorrow afternoon will keep temperatures
in the low to mid 70s, even as heights and thickness' increase
from the building ridge to our west. Breezy early afternoon winds
will begin to ease as the ridge expands eastward, setting up a
very pleasant Spring day and evening tomorrow.

.LONG TERM...

A largely uneventful pattern returns later this week accompanied by
a return to triple digit heat for much of the region. This is thanks
to an upper low lumbering its way out of the southern Great Plains
Wednesday night ahead of upper ridging with strong height rises and
toasty thicknesses for the weekend. Although PWATs during this
time will be around 1/2" (close to normal for late May), background
support for ascent will be too poor for any further rain chances.

As the upper ridge flattens on Friday while shifting downstream of
the region, deeper W-SW flow will open the oven door and result in
widespread triple digit highs this weekend which linger into early
next week. Can't argue much with the NBM and MOS which favor the
hottest highs by Sunday when portions of Stonewall County may hit
110 degrees, although this should still be too isolated and brief
for heat advisory considerations. Not until just beyond the scope
of this forecast (next Tue/Wed) does the pattern begin to trend a
bit more interesting as models favor weak cyclonic SW flow ahead
of a deep low in the Great Basin.

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
None.
&&

55/93
Hazardous weather outlook, May 24, 12:06 PM CDT, 6 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Lubbock TX
1206 PM CDT Tue May 24 2022

TXZ021>044-251715-
Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd-
Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum-
Terry-Lynn-Garza-Kent-Stonewall-
1206 PM CDT Tue May 24 2022

This Hazardous Weather Outlook is for the South Plains, Rolling
Plains, and the far Southern Texas Panhandle.

.DAY ONE...This afternoon and tonight.

Thunderstorms, some severe, are expected to form across the South
Plains and Rolling Plains early this afternoon and persist into the
evening hours. Initially, the primary threat will be hail up to the
size of quarters and wind gusts to 70 mph however a tornado cannot be
completely ruled out. As we go through the evening the threat will
transition to mostly a wind threat. Locally heavy rainfall will also
be possible with the strongest storms and could pose a localized
flooding risk.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed.

In the hours before

Local storm report, May 24, 5:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
514 PM CDT TUE MAY 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0513 PM     HAIL             5 S WOLFFORTH           33.44N 102.01W
05/24/2022  E1.00 INCH       LUBBOCK            TX   NWS EMPLOYEE

&&

EVENT NUMBER LUB2200053

02
Local storm report, May 24, 5:19 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
519 PM CDT TUE MAY 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     LANDSPOUT        SLIDE                   33.41N 101.93W
05/24/2022                   LUBBOCK            TX   TX DPS

            LANDSPOUT LOCATION ESTIMATED. RELAYED REPORT.

&&

EVENT NUMBER LUB2200054

02
Local storm report, May 24, 5:28 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
528 PM CDT TUE MAY 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     2 W MEADOW              33.34N 102.24W
05/24/2022                   TERRY              TX   LAW ENFORCEMENT

            ROOF BLOWN OFF A HOUSE. BASKETBALL BACKBOARD TORN OUT
            OF CONCRETE PAD. TIME OF DAMAGE ESTIMATED.

&&

EVENT NUMBER LUB2200055

02
Local storm report, May 24, 5:38 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
538 PM CDT TUE MAY 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     TSTM WND GST     4 S LEVELLAND           33.53N 102.36W
05/24/2022  M65 MPH          HOCKLEY            TX   MESONET

            WEST TEXAS MESONET

&&

EVENT NUMBER LUB2200056

02
Local storm report, May 24, 5:42 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
542 PM CDT TUE MAY 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0537 PM     LANDSPOUT        8 SW CROSBYTON          33.56N 101.34W
05/24/2022                   CROSBY             TX   TRAINED SPOTTER

            BRIEF LANDSPOUT TORNADO OBSERVED SOUTHWEST OF CROBYTON.
            TORNADO HAD LIFTED BY 540 PM. LOCATION WAS ESTIMATED.

&&

EVENT NUMBER LUB2200057

02
Local storm report, May 24, 6:00 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
600 PM CDT TUE MAY 24 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND GST     6 SSW WOLFFORTH         33.42N 102.05W
05/24/2022  M68 MPH          LUBBOCK            TX   MESONET

            WEST TEXAS MESONET. WIND GUSTED BETWEEN 61 AND 68 MPH
            FROM 551 PM TO 555 PM.

&&

EVENT NUMBER LUB2200058

02

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:13 PM CDTSevere Thunderstorm WarningLUBCastro, Lamb, Parmer46 min
May 23, 7:13 PM CDTTornado Warning Tornado observedConsiderable damage threatLUBBailey, Cochran, Hockley, Lamb32 min
May 23, 7:29 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer61 min
May 23, 7:40 PM CDTTornado WarningLUBBailey, Cochran, Hockley, Lamb35 min
May 23, 8:08 PM CDTFlash Flood WarningLUBBailey, Cochran, Hockley, Lamb2 hr
May 23, 8:11 PM CDTTornado Warning Tornado observedLUBBailey, Cochran, Hockley, Lamb34 min
May 23, 8:29 PM CDTAreal Flood AdvisoryLUBParmer2 hr
May 23, 8:29 PM CDTSevere Thunderstorm WarningLUBCastro, Parmer31 min
May 23, 8:37 PM CDTTornado WarningLUBCochran, Hockley38 min
May 23, 8:57 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro, Parmer33 min
May 23, 8:58 PM CDTTornado WarningLUBHockley32 min
May 23, 9:13 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Lamb, Parmer47 min
May 23, 9:23 PM CDTTornado WarningLUBHockley37 min
May 23, 9:27 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCastro16 min
May 23, 9:32 PM CDTAreal Flood AdvisoryLUBCastro56 min
May 23, 9:53 PM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lubbock67 min
May 23, 9:58 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBBailey, Castro, Lamb, Parmer47 min
May 23, 10:17 PM CDTAreal Flood AdvisoryLUBLubbock58 min
May 23, 10:28 PM CDTFlash Flood WarningLUBCastro92 min
May 23, 10:37 PM CDTSpecial Weather StatementLUBCastro23 min
May 23, 10:42 PM CDTSevere Thunderstorm WarningLUBBailey, Castro, Lamb, Parmer48 min
May 23, 11:07 PM CDTAreal Flood AdvisoryLUBBailey, Lamb3 hr
May 23, 11:34 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb56 min
May 24, 12:08 AM CDTAreal Flood AdvisoryLUBHale, Lamb4 hr
May 24, 12:23 AM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb67 min
May 24, 1:08 AM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale52 min
May 24, 1:31 AM CDTSevere Thunderstorm WarningLUBHale, Hockley, Lamb, Lubbock59 min
May 24, 2:58 AM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall, Motley47 min
May 24, 4:07 AM CDTAreal Flood AdvisoryLUBLubbock41 min
May 24, 5:22 AM CDTAreal Flood AdvisoryLUBHockley, Lubbock68 min
May 24, 6:24 AM CDTAreal Flood AdvisoryLUBLubbock96 min
May 24, 4:04 PM CDTSevere Thunderstorm WarningLUBBailey, Cochran, Hockley, Lamb56 min
May 24, 4:15 PM CDTSevere Thunderstorm WarningLUBYoakum60 min
May 24, 4:25 PM CDTSevere Thunderstorm WarningLUBYoakum50 min
May 24, 4:47 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry, Yoakum28 min
May 24, 4:48 PM CDTSpecial Weather StatementLUBLynn, Terry57 min
May 24, 4:51 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCochran, Hockley54 min
May 24, 5:14 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lubbock, Lynn, Terry61 min
May 24, 5:15 PM CDTAreal Flood AdvisoryLUBCochran, Hockley, Lubbock2 hr
May 24, 5:25 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley, Lubbock50 min
May 24, 5:32 PM CDTFlash Flood WarningLUBHockley, Lubbock, Lynn, Terry3 hr
May 24, 5:43 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBHockley13 min
May 24, 5:44 PM CDTSevere Thunderstorm WarningLUBCrosby61 min
May 24, 5:51 PM CDTTornado WarningLUBCrosby24 min
May 24, 6:03 PM CDTFlash Flood WarningLUBCrosby, Dickens2 hr
May 24, 6:11 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Garza34 min
May 24, 6:14 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Lubbock31 min
May 24, 6:23 PM CDTSevere Thunderstorm WarningLUBCrosby, Dickens52 min
May 24, 6:44 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCottle, Crosby, Dickens, Garza, Kent, King and 1 more31 min
May 24, 6:45 PM CDTSevere Thunderstorm Warning Considerable damage threatLUBCrosby, Dickens16 min

Nearby

Tornado Warnings in Texas, 2022Every tornado warning in 2022Tornadoes in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.